Letter to the Editor
Subacute cutaneous lupus erythematosus due to proton pump inhibitor intake: case report and literature review
 
More details
Hide details
Submission date: 2010-12-05
Final revision date: 2011-04-03
Acceptance date: 2011-06-09
Online publication date: 2012-09-08
Publication date: 2012-08-31
 
Arch Med Sci 2012;8(4):743–747
 
KEYWORDS
TOPICS
ABSTRACT
There are a few reports documenting proton pump inhibitor-induced lupus erythematosus. Here, we present a 57-year-old woman treated with lansoprazole for chronic duodenitis, who subsequently developed extensive annular erythematous lesions on the skin. Laboratory examination revealed anti-Ro antibodies, leucopoenia and decreased C3 complement level. The skin histology demonstrated vacuolar degeneration of the epidermal basal layer and lymphocytic perivascular infiltrate in the dermis. Subacute cutaneous lupus erythematosus was diagnosed, possibly related to lansoprazole. The drug was discontinued and the patient received prednisone and ranitidine. Complete clearance of skin lesions was noted within 4 weeks and no relapse occurred upon corticosteroid discontinuation.
eISSN:1896-9151
ISSN:1734-1922